Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 64, NWS Corpus Christi, TX

July 26, 2006Jim Wells County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 26, 2006, 5:01 PM CDT for Jim Wells County, Texas. It was in force for 119 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2006, 5:01 PM CDT (22:01 UTC)
Expired
Jul 26, 2006, 7:00 PM CDT
In force
119 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Jim Wells County, TX

The radar

The Corpus Christi radar (KCRP), 54 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 5:57 PM CDTFLASH FLOODAlice, TXHIGHWAY 44 CLOSED AT FLOURNOY ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2534 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2534 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 262202
FFWCRP
TXC249-270000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
501 PM CDT WED JUL 26 2006

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL JIM WELLS COUNTY IN SOUTH TEXAS

* UNTIL 700 PM CDT

* AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED BETWEEN 2 AND 3 INCHES OF RAINFALL         
  OCCURRED OVER ALICE OVER THE LAST HOUR. ADDITIONAL RAINFALL        
  AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING    
  INCLUDE...ALICE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 2784 9798 2783 9818 2766 9820 2765 9796

$$

TM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:34 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 26, 2:34 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
234 PM CDT WED JUL 26 2006

.SHORT TERM (TONIGHT AND THURSDAY)...250HPA JET STREAK/VORTICITY
MAXIMUM EVIDENT OVER EASTERN MEXICO PER 19Z SATELLITE IMAGERY. SWATH
OF 700-300HPA DIFFERENTIAL VORTICITY ADVECTION IN ASSOCIATION WITH
THE LATTER FEATURE MOVES ACROSS THE REGION TONIGHT. SEA BREEZE
BOUNDARY WILL ALSO BE PRESENT THIS EVENING.
ADDITIONALLY...PERSISTENT MOISTURE CONVERGENCE AXIS ACROSS THE
NORTHERN COAST WILL GRADUALLY LIFT NORTH OVER THE NORTHERN COASTAL
BEND AND VICTORIA CROSSROADS REGION AND SERVE AS A FOCUSING
MECHANISM(ESPECIALLY FOR LOCALLY HEAVY RAIN). MOISTURE/INSTABILITY
WILL BE QUITE SUFFICIENT. WILL GRADE POPS FROM SLIGHT CHANCE WEST TO
HIGH-END CHANCE EAST. ANOTHER MID-LEVEL DISTURBANCE ADVANCES NORTH
ACROSS THE REGION ON THURSDAY. MOISTURE/INSTABILITY STILL ADEQUATE
BUT FORCING NOT QUITE AS STRONG. WILL GRADE POPS FROM SLIGHT CHANCE
WEST TO MID-GRADE CHANCE EAST. STIRRING WINDS WILL KEEP MINS ABOVE
CLIMATOLOGICAL NORMALS TONIGHT WITH MAXES SIMILAR TO TODAY/S
VALUES(FAR EAST RECOVERING AS CLOUDINESS WILL BE LESS IN THE
AFTERNOON).

&&

.MARINE...WILL CONTINUE WITH SCEC FOR THE BAYS AND SCA FOR THE
NEARSHORE/OFFSHORE WATERS AS STRONG LOW-LEVEL JET MIXES TO THE
SURFACE GIVEN UNSTABLE BOUNDARY LAYER. ISOLATED TO SCATTERED
CONVECTION IS ANTICIPATED WITH UPPER-LEVEL DISTURBANCES.

&&

.AVIATION...GENERAL MVFR CIGS CONDITIONS EXPECTED EAST OF INTERSTATE
37 AND HIGHWAY 77 FROM LATE THIS EVENING THROUGH THURSDAY MORNING.
AREAS OF MVFR CIGS WILL AFFECT THE COASTAL PLAINS THURSDAY MORNING
AS WELL. VFR CONDITIONS ARE EXPECTED WEST OF THE COASTAL PLAINS
THROUGH THE PERIOD. ISOLATED TO SCATTERED CONVECTION THROUGH THE
PERIOD WILL PRODUCE LOCALIZED MVFR/IFR CIGS/VSBYS...ESPECIALLY ALONG
AND EAST OF INTERSTATE 37 AND HIGHWAY 77.

&&

.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...CONDITIONS WILL
CONTINUE TO QUIET DOWN THROUGH THE PERIOD AS DRIER AIR MOVES INTO
SOUTH TEXAS AND A WEAK UPPER RIDGE BEGINS TO DEVELOP. MOISTURE
VALUES STILL AOA 2 INCHES OVER THE RIO GRANDE PLAINS WITH MID LEVEL
THETA-E ADVECTION OCCURRING THURSDAY NIGHT...SO WILL MENTION A
SLIGHT CHANCE FOR PRECIP THERE. AFTER THAT...SHOULD SEE SOME SLIGHT
CHANCE/ISOLATED CONVECTION TYPICAL FOR THIS TIME OF YEAR ALONG THE
SEA BREEZE STARTING OFFSHORE AND ALONG THE COAST EARLY IN THE
MORNING AND MOVING INLAND DURING THE AFTERNOON HOURS. CONVECTION MAY
EVEN BE TOO ISOLATED TO MENTION BY SATURDAY...BUT STILL WILL
MAINTAIN IT ESPECIALLY OVER THE NORTHEAST AS PRECIP WATERS STAY JUST
BELOW 2 INCHES AND ALREADY IN FORECAST. WILL MAINTAIN A DRY FORECAST
SUNDAY THROUGH TUESDAY AS MOISTURE IS TOO LIMITED BUT COULD NOT RULE
OUT A MAVERICK SHOWER/STORM INLAND DURING THE DAYTIME. AT THIS
TIME...WILL KEEP A DRY FORECAST FOR WEDNESDAY. GFS IS SHOWING 2 INCH
PWATS HEADING TOWARD SOUTHERN CWFA BY LATE WEDNESDAY BUT AT THIS
TIME SINCE IT IS DAY 7 FORECAST WILL MAINTAIN IT DRY. OVERALL MOS
GUIDANCE WAS IN THE BALLPARK AND DID NOT SWAY TOO MUCH FROM THESE
NUMBERS OR FROM THE PREVIOUS FORECAST TEMP EXTREMES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    79  92  77  93  76  /  30  30  20  20  10
VICTORIA          77  90  76  93  75  /  50  40  10  20  10
LAREDO            81 102  80 102  80  /  20  20  20  10  10
ALICE             78  97  75  97  74  /  30  30  10  20  10
ROCKPORT          81  91  79  92  79  /  50  40  20  20  20
COTULLA           78  98  75  99  75  /  20  20  20  10  10
KINGSVILLE        78  95  76  96  75  /  30  30  10  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     AND WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
     NM.

&&

BB/85...SHORT-TERM
GW/86...LONG-TERM
Hazardous weather outlook, Jul 26, 11:20 AM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1120 AM CDT WED JUL 26 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-271030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1120 AM CDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE NEARSHORE AND
OFFSHORE WATERS THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON TONIGHT.

HEAT INDICES WILL CLIMB TO BETWEEN 105 AND 109 DEGREES THIS
AFTERNOON FROM THE WESTERN COASTAL BEND TO THE RIO GRANDE PLAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DRIER AIR WILL BEGIN TO MOVE INTO THE AREA ON THURSDAY AS A TROPICAL
DISTURBANCE MOVES TO THE NORTHEAST. AS A RESULT...JUST A SLIGHT
CHANCE OF THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG THE COAST
ASSOCIATED WITH THE SEABREEZE. NO SEVERE WEATHER IS EXPECTED.
AN UPPER LEVEL RIDGE WILL BEGIN TO MOVE INTO THE AREA AND
WILL FURTHER DECREASE THE CHANCE OF THUNDERSTORMS FRIDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION TODAY.

87/98/85

In the hours before

Special weather statement, Jul 26, 3:51 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
351 PM CDT WED JUL 26 2006

TXZ231>234-241>247-271000-
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
SKIDMORE...GOLIAD...VICTORIA...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...
PORT LAVACA...PORT OCONNOR...SEADRIFT
351 PM CDT WED JUL 26 2006

...AN UPPER LEVEL DISTURBANCE WILL PRODUCE SCATTERED THUNDERSTORMS
WITH LOCALLY HEAVY RAIN TONIGHT...

AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH COPIOUS TROPICAL
MOISTURE AND HIGH INSTABILITY TO PRODUCE SCATTERED THUNDERSTORMS
ACROSS THE COASTAL PLAINS...COASTAL BEND AND VICTORIA CROSSROADS
REGION TONIGHT.

BASIN AVERAGE RAINFALL AMOUNTS WILL RANGE BETWEEN 1/4 AND 1/2 INCH
WITH LOCALIZED AMOUNTS RANGING BETWEEN 1 AND 3 INCHES. WIDESPREAD
FLOODING IS NOT ANTICIPATED AT THIS TIME BUT PONDING OF ROADWAYS
AND UNDERPASSES IS POSSIBLE.

RESIDENTS IN THE COASTAL PLAINS...COASTAL BEND AND VICTORIA CROSSROADS
SHOULD STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...AND
TELEVISION FOR THE LATEST WEATHER INFORMATION REGARDING THIS
WEATHER EVENT.

BB
Special weather statement, Jul 26, 4:25 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
425 PM CDT WED JUL 26 2006

TXZ240-262230-
DUVAL-
425 PM CDT WED JUL 26 2006

...A STRONG THUNDERSTORM WAS AFFECTING DUVAL COUNTY...

AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS 8 MILES WEST OF BENAVIDES...MOVING
SOUTHEAST AT 5 MPH. WINDS 30 TO 40 MPH AND PEA-SIZED HAIL ARE
EXPECTED WITH THESE STORMS.

PEOPLE IN SOUTHERN DUVAL COUNTY...INCLUDING THE CITY OF BENAVIDES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

TM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:22 AM CDTSpecial Marine WarningCRP113 min
Jul 26, 3:26 AM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio2 hr
Jul 26, 5:14 AM CDTSpecial Marine WarningCRP2 hr
Jul 26, 5:26 AM CDTFlash Flood WarningCRPCalhoun2 hr
Jul 26, 7:15 AM CDTSpecial Marine WarningCRP2 hr
Jul 26, 7:33 AM CDTFlash Flood WarningCRPCalhoun87 min
Jul 26, 8:11 AM CDTSpecial Marine WarningCRP2 hr
Jul 26, 9:07 AM CDTFlash Flood WarningCRPCalhoun83 min
Jul 26, 9:16 AM CDTSpecial Marine WarningCRP119 min
Jul 26, 10:14 AM CDTSpecial Marine WarningCRP2 hr
Jul 26, 12:13 PM CDTSpecial Marine WarningCRP86 min
Jul 26, 4:32 PM CDTFlash Flood WarningCRPNueces118 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.